Alert archive / New Jersey / Special Marine Warnings in 2007
Special Marine Warning 49, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 11, 2007, 3:48 PM EDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2007, 3:48 PM EDT (19:48 UTC)
- Expired
- Sep 11, 2007, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Dover AFB radar (KDOX), 54 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KPHI 111950
SMWPHI
ANZ455-112030-
/O.NEW.KPHI.MA.W.0049.070911T1948Z-070911T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT TUE SEP 11 2007
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM
OVER ATLANTIC COASTAL WATERS...
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER ABOUT
OVER BETHANY BEACH...MOVING EAST-NORTHEAST AT 30 KNOTS.
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
LAT...LON 3844 7503 3847 7506 3855 7506 3855 7511
3858 7512 3866 7487 3860 7474 3845 7472
3841 7484
TIME...MOT...LOC 1948Z 255DEG 37KT 3853 7501
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 11, 9:24 AM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Sep 11, 9:24 AM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 924 AM EDT TUE SEP 11 2007 .SYNOPSIS... A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO RIVER VALLEY EARLY THIS MORNING. THE FRONT WILL PROGRESS TO THE SOUTH AND EAST AND IT SHOULD PASS THROUGH OUR REGION LATE IN THE DAY. HIGH PRESSURE SHOULD FOLLOW FOR WEDNESDAY, THURSDAY AND FRIDAY. ANOTHER COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BASED ON MID MORNING RADAR TRENDS...IVE BUMPED UP POPS ACROSS THE NORTHERN AND WESTERN ZONES. IVE ALSO PULLED BACK TEMPERATURES A FEW DEGREES AS WELL DUE TO THE AMPLE CLOUD COVER. UPDATED DIGITAL GRIDS HAVE BEEN SENT. PREVIOUS DISCUSSION...FOR TODAY, WELL CONTINUE WITH THE IDEA OF SHOWERS AND SCATTERED TSTMS. IT LOOKS AS THOUGH THERE WILL BE A SLUG OF PRECIP THIS MORNING, THEN SOME ADDITIONAL SCATTERED SHOWERS AND TSTMS THIS AFTERNOON INTO THE EARLY EVENING IN ASSOCIATION WITH THE COLD FRONT DROPPING DOWN FROM THE NORTHWEST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... AFTER THE POSSIBILITY OF LINGERING SHOWERS AND TSTMS EARLY THIS EVENING, COOLER AND DRIER AIR WILL BEGIN TO BUILD IN FROM THE WEST FOLLOWING THE FRONTAL PASSAGE. HIGH PRESSURE WILL BRING MAINLY CLEAR SKIES. FOR WEDNESDAY AND THURSDAY, HIGHS SHOULD BE MOSTLY IN THE 70S WITH DEW POINT TEMPS IN THE 40S AND LOWER 50S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL LIKELY LINGER INTO FRIDAY BEFORE THE NEXT COLD FRONT ARRIVES EARLY ON SATURDAY. THE NEXT AIRMASS FOR SUNDAY AND MONDAY WILL BE EVEN COOLER THAN THE ONE EXPECTED FOR THE LATE WEEK PERIOD. ITS CONCEIVABLE THAT WE WILL COME CLOSE TO SEEING SOME FROST UP NORTH ON SUNDAY NIGHT. && .AVIATION /09Z TUESDAY THROUGH SATURDAY/... AN IFR AREA OF LOW ST HAS PUSHED IN FROM THE NE AND COVERS MUCH OF NORTHERN/CENTRAL NJ AND THE POCONOS/NORTHERN HALF OF THE LEHIGH VALLEY IN PA. IT CURRENTLY EXTENDS DOWN TO PNE BUT NOT TO PHL. IT SHOULD ACTUALLY BEGIN TO RETREAT AS AN AREA OF SHOWERS/TSTMS MOVES ACROSS THE REGION THIS MORNING. ELSEWHERE, VFR CONDITIONS WILL PREVAIL BUT WILL DROP TO MVFR/IFR IN PRECIPITATION THIS MORNING. A COLD FRONT, ACCOMPANIED BY A FEW MORE SHOWERS WILL PUSH IN FROM THE WEST THIS AFTERNOON. THIS SHOWER ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS THIS MORNINGS. SKIES WILL BEGIN TO CLEAR THIS EVENING BEHIND THE FRONT. HIGH PRESSURE WILL BRING FAIR WEATHER INTO THE REGION WEDNESDAY THROUGH FRIDAY. ANOTHER COLD FRONT IS EXPECTED FRIDAY NIGHT OR SATURDAY. && .MARINE... IT NOW APPEARS THAT THE MARINE AREA WILL BE IN FOR RATHER TRANQUIL CONDITIONS FOR THE BETTER PART OF THE WEEK. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA INTO THE WEEKEND. THERE WILL BE SEVERAL TIMES THIS WEEK WHEN CONDITIONS MAY APPROACH THE CRITERIA, BUT ONLY FOR A SHORT PERIOD OF TIME. ONE OF THOSE TIMES IS LATER TODAY AS THE S TO SW FLOW AHEAD OF THE APPROACHING COLD FRONT INCREASES. ONCE THE FRONT CLEARS THE AREA EARLY TONIGHT, HIGH PRESSURE TAKES OVER WEDNESDAY THROUGH FRIDAY. ANOTHER COLD FRONT IS EXPECTED TO CROSS OUR WATERS LATE FRIDAY NIGHT OR SATURDAY. WINDS AND SEAS COULD APPROACH SCA CRITERIA BEHIND THE FRONT SATURDAY NIGHT INTO SUNDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/SHORT TERM/LONG TERM...IOVINO NEAR TERM...IOVINO/KRUZDLO AVIATION/MARINE...RPW
Hazardous weather outlook, Sep 11, 5:00 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EDT TUE SEP 11 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 500 AM EDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING, ALONG WITH GUSTS WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-121000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 500 AM EDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO SURFACE LIGHTNING, ALONG WITH GUSTS WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 12:57 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1257 PM EDT TUE SEP 11 2007 NJZ013-019-020-111800- NORTHWESTERN BURLINGTON-OCEAN-WESTERN MONMOUTH- 1257 PM EDT TUE SEP 11 2007 ...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN COUNTIES... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TRENTON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR NEW EGYPT...CEDAR GLEN LAKES AROUND 115 PM...LEISURE KNOLL AND LAKEHURST AROUND 130 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. KRUZDLO
Special weather statement, Sep 11, 1:11 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 111 PM EDT TUE SEP 11 2007 NJZ012-013-111815- MIDDLESEX-WESTERN MONMOUTH- 111 PM EDT TUE SEP 11 2007 ...HEAVY RAINS ACROSS MIDDLESEX AND MONMOUTH COUNTIES... A LINE OF THUNDERSTORMS IS CROSSING MIDDLESEX COUNTY AND IS MOVING INTO MONMOUTH COUNTY. VERY HEAVY RAIN IS FALLING FROM THESE STORMS AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL SMALL CREEKS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. KRUZDLO
Special weather statement, Sep 11, 2:34 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 234 PM EDT TUE SEP 11 2007 NJZ013-014-020-022>027-111930- ATLANTIC-ATLANTIC COASTAL CAPE MAY-CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-EASTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON- WESTERN MONMOUTH- 236 PM EDT TUE SEP 11 2007 ...A LINE OF SHOWERS AND SOME THUNDERSTORMS WILL AFFECT EASTERN MONMOUTH...EASTERN OCEAN...ATLANTIC...AND CAPE MAY COUNTIES THROUGH 330 PM... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONG BRANCH NEW JERSEY IN EASTERN MONMOUTH COUNTY SOUTHWESTWARD TO WOODBINE IN CAPE MAY COUNTY...MOVING EAST AT 25 TO 30 MPH. AREA RESIDENTS SHOULD WATCH FOR LOCALLY HEAVY RAINS...ALONG WITH GUSTY WINDS UP TO 40 MILES AN HOUR AND OCCASIONAL LIGHTING FROM ANY OF THE THUNDERSTORMS...THROUGH 330 PM.
Special weather statement, Sep 11, 2:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 258 PM EDT TUE SEP 11 2007 DEZ003-004-112000- DELAWARE BEACHES-INLAND SUSSEX- 258 PM EDT TUE SEP 11 2007 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT MAINLY THE CENTRAL AND SOUTHERN PORTIONS OF SUSSEX COUNTY THROUGH 400 PM... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FORMING OVER CENTRAL AND SOUTHWESTERN SUSSEX COUNTY. THUNDERSTORMS WILL MOVE TOWARD THE EAST-NORTHEAST AT 25 TO 30 MILES AN HOUR. ANY OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...OCCASIONAL LIGHTING...AND VERY HEAVY RAINS WITHIN A SHORT TIME PERIOD WHICH COULD CAUSE LOCALIZED FLOODING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:16 AM EDT | Special Marine Warning | PHI | 44 min | |
| Sep 11, 3:21 AM EDT | Special Marine Warning | PHI | 39 min | |
| Sep 11, 1:30 PM EDT | Special Marine Warning | PHI | 60 min | |
| Sep 11, 4:52 PM EDT | Special Marine Warning | PHI | 38 min | |
| Sep 11, 12:29 AM EDT | Severe Thunderstorm Warning | PHI | Kent | 31 min |
Nearby
Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.